What is Naloxone?
Naloxone nasal spray is utilised in emergency situations to treat a suspected overdose of opioids in either an adult or a child.Naloxone shouldn't be used as a substitute for medical treatment for overdoses.Naloxone nasal could be used for other purposes not mentioned in this medication guide.
Side effects of Naloxone nasal
Contact a medical professional immediately. Get medical attention immediately if you notice symptoms that indicate an allergic reaction, such as hives, difficulty breathing, or swelling of your lips, tongue, throat, or face.
Since naloxone nasal neutralises the effects of opioids, this medication can trigger sudden withdrawal symptoms, including:
- Nausea, vomiting, diarrhoea, and stomach pain;
- High fever, sweating muscles, body aches, weakness;
- Shivering or tremors, rapid heart rate, heartbeats that pound, and increased blood pressure
- Sneezing, goosebumps
- Runny nose, yawning,
- Being anxious, restless, or even irritable.
Rapid withdrawal symptoms in babies less than 4 weeks old can be life-threatening if handled in the proper manner. Symptoms include crying stiffness, stiffness, hyperactive reflexes, and seizures. Consult your physician or seek medical assistance in an emergency situation if you're unsure of the proper way to give the medication to a baby.
Common negative side effects of naloxone include:
- Stomach discomfort, constipation;
- Raised blood pressure
- Dry skin, tooth pain, muscle pain;
- Weakness, dizziness, headache, feeling light-headed,
- Nasal congestion, nasal pain, and dryness.
It's not a comprehensive listing of all possible adverse consequences, but other reactions could be experienced. Ask your doctor for guidance on the effects of medicine. If you have any concerns, report the allergic reactions or symptoms to FDA by calling 1-800-FDA-1088.
Naloxone nasal drops are used to counteract the effects of opioid medication and treat an overdose of opioids. An overdose of opioids could cause death. Symptoms may include extreme sleepiness, pupils that are narrow, breathing that is slow, or the inability to breathe.
The person who is caring for you could give you nasal naloxone in case you are unable to breathe or get up. It is important that the person who cares for you is aware of where to keep the naloxone and how to utilise it.
Your carer needs to seek medical assistance in an emergency situation and might need to administer CPR (cardiopulmonary resuscitation) on you as you wait for assistance to show up. You may need to repeat the spray every 2 or 3 minutes until emergency assistance arrives.
Before you take this drug
You shouldn't be treated with naloxone nasal spray if you are sensitive to it.
If you can, before using nasal naloxone, you should inform your physician if:
- You have heart issues.
If you are taking opioid medication while pregnant, your child may be born with life-threatening withdrawal symptoms and could require medical attention for a period of time.
Utilising naloxone nasal sprays during pregnancy could cause withdrawal effects on the baby you are not expecting. But an overdose of opioids can cause death for both the mother and the baby. It is much more vital to address an overdose in the mother. It is essential to seek emergency medical assistance after taking nasal naloxone. Make sure that all medical emergency personnel know you are expecting and that your subsequent doctor is aware that you have received Naloxone.
Check with your doctor to get advice on whether it is safe to breastfeed while taking this medicine.
How to take Naloxone?
Follow the instructions on your prescription label and go through all medication guides or instruction sheets. Follow the medication exactly as prescribed.
This medication can be given by a health professional, an emergency medical professional, or an individual in the family or carer who has been trained to administer nasal naloxone.Naloxone nasal spray should be sprayed on the nose when the person lies on their backs.
Make sure you know how to recognise indicators of an opioid overdose in the patient you care for. The signs of an overdose could include:
- Slow breathing, or the absence of breathing;
- Pinpoint pupils;
- Low heart rate;
- Extreme drowsiness is common, especially if you're incapable of waking the person who is asleep.
Even if you're not sure if an opioid overdose is occurring, if the person isn't breathing or not responding, administer the nasal naloxone immediately and seek urgent medical attention.
Don't assume that your overdose experience is over when symptoms begin to improve. You must get emergency help after giving naloxone nasally. You might need to administer CPR (cardiopulmonary resuscitation) to the patient as you wait for emergency assistance to arrive.
Be with the person and be on the lookout for any symptoms of an overdose. It may be necessary to give an additional dose every 2 or 3 minutes until emergency assistance arrives. Be sure to follow all instructions for medication.Each nasal spray is intended for use once only. Toss it away after one use, even if there's still medicine inside.
Storage at room temperature, far from heat, moisture, and light Don't keep the bottles in the freezer. Place each pump in the container until you're ready to administer the dose. Don't use this medication in the event that you are unsure of the expiration date on the prescription.
What happens if I Miss a dose?
Naloxone nasal drops are used only for emergencies and are not a daily dose.
What happens If I overdose?
Since nasal naloxone is dispensed at the right dose in a single-use sprayer, it is highly unlikely for an overdose to occur.
What should be avoided?
Do not leave a person on their own after administering a dose of Naloxone nasal. A high dose of opioids can affect an individual's mental or emotional state.
Interaction with other drugs
Other drugs can also influence naloxone nasal use, such as medications that are prescribed and available over the counter, vitamins, and herbal products. Inform your physician about any other medications you take.